Nebraska, 2015Winter Weather in Nebraska, November 19 to 20, 2015
November 19 to 20, 2015 · NWS CYS · 2 events in 2 counties and zones
A strong upper level disturbance and cold front brought periods of light to moderate snowfall to the northern Nebraska Panhandle. Strong northwest winds of 35 to 45 mph created considerable blowing snow and poor visibilities.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance and cold front brought periods of light to moderate snowfall to the northern Nebraska Panhandle. Strong northwest winds of 35 to 45 mph created considerable blowing snow and poor visibilities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 19, 5:34 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 19, 5:34 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MST THU NOV 19 2015
.SHORT TERM...(TONIGHT-FRIDAY)
ISSUED AT 347 PM MST THU NOV 19 2015
HIGH WINDS AND THE POTENTIAL FOR ACCUMULATING SNOWS WILL DOMINATE
THE WEATHER HEADLINES OVER THE NEXT 12 TO 24 HOURS. THE INHERITED
HIGH WIND WARNING FOR THE I80 SUMMIT AND ADJACENT FOOTHILLS IS ON
TRACK WITH THE H7 CAG-CPR GRADIENT EXPECTED TO INCREASE TO AROUND
65 METERS AFTER 06Z FRI. THE NAM/GFS CONTINUE TO SHOW VERY STRONG
FLOW ALOFT WITH H7-H8 WINDS BETWEEN 50 TO 60 KNOTS OVERNIGHT AS A
SURFACE LOW MOVES ACROSS EAST CENTRAL WY. LOW TRACK STILL DOES NOT
LOOK ALL THAT FAVORABLE FOR BORDEAUX...AS IT YIELDS A FAIRLY WEAK
MSLP GRADIENT AND A LACK OF LLVL WESTERLIES THROUGH THE GAP. LATER
SHIFTS WILL HAVE TO MONITOR CLOSELY THOUGH AS WINDS ALOFT SHOULD
BE RATHER STRONG OVER THE CENTRAL LARAMIE RANGE AS WELL.
THE OVERALL WIND PATTERN FAVORS ARLINGTON...BUT WINTER WEATHER IS
BECOMING A GREATER CONCERN OUT THERE. RECENT WATER VAPOR SATELLITE
IMAGERY SHOWS A VIGOROUS MID-LEVEL SHORTWAVE TROUGH MOVING RAPIDLY
SOUTHEAST ACROSS THE PACIFIC NORTHWEST. THIS SYSTEM WILL MOVE INTO
SOUTHEAST WY AND THE WESTERN NE PANHANDLE OVERNIGHT/FRIDAY...WITH
MUCH OF THE CWA IN THE LFQ OF A 120+ KT H25 JET ALONG THE WYOMING-
COLORADO STATE LINE. WESTERN AREAS WILL BE FAVORED TONIGHT GIVEN
THE PACIFIC ORIGINS OF THE SYSTEM...INCLUDING ARL. MODELS ARE IN
GOOD AGREEMENT WITH AT LEAST 2-4 INCHES...WHICH COMBINED WITH WIND
GUSTS OF 60-65 MPH COULD CAUSE MAJOR PROBLEMS WITH VERY LOW VSBYS
IN FALLING/BLOWING SNOW. FELT A WINTER STORM WARNING WOULD BE THE
BEST WAY TO ADDRESS THESE IMPACTS. WINDS WILL COME DOWN AFTER 12Z
BUT SHOULD REMAIN GUSTY THROUGH THE DAY...ALONG WITH LIGHT TO MDT
SNOW CONTINUING THROUGH FRI NIGHT. OVER THE MOUNTAINS...OROGRAPHIC
AND LARGE SCALE DYNAMIC SUPPORT YIELDS SUFFICIENT QPF FOR A FEW 15
INCH TOTALS IN THE SNOWY/SIERRA MADRE RANGES. OPTED TO UPGRADE TO
WINTER STORM WARNINGS PER COORDINATION WITH WFOS GJT/BOU.
A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR OUR NORTHERN ZONES
FROM LATE TONIGHT THROUGH FRIDAY NIGHT. IN ADDITION TO THE UPPER
LEVEL SYSTEM MENTIONED ABOVE...A STRONG COLD FRONT IS EXPECTED TO
PUSH SOUTH ACROSS THE CWA ON FRI AM. LOW-LEVEL CONVERGENCE ALONG
THIS BOUNDARY...COMBINED WITH FAVORABLE OROGRAPHICS OVER THE PINE
RIDGE BENEATH EXCELLENT LARGE SCALE SUPPORT WITH H7-H5 DIV-Q AND
PVA SHOULD SUPPORT AT LEAST MODERATE ACCUMULATIONS. WPC GUIDANCE
IS ON TRACK WITH THE MAJORITY OF MODELED QPF...SUGGESTING 3 TO 6
INCHES ALONG A DGW-CDR LINE. MANY THANKS TO RIW/UNR/LBF FOR THE
COORDINATION ON THE ADVISORY ISSUANCE TODAY.
.LONG TERM...(FRIDAY NIGHT-THURSDAY)
ISSUED AT 347 PM MST THU NOV 19 2015
WITH THE MAIN UPPER TROUGH AND JETMAX RAPIDLY TRANSITING
EAST OF OUR AREA FRIDAY EVENING...MOST OF THE SNOWFALL SHOULD
BE ENDING BY MIDNIGHT FRIDAY NIGHT...WITH CLEARING SKIES
EXPECTED THROUGH SATURDAY MORNING. SATURDAY IS EXPECTED TO BE
WINDY IN THE USUAL WINDY SPOTS ABOVE 7500 FT ELEVATION.
OTHERWISE...WITH UPPER RIDGING BUILDING IN FROM THE WEST...A
FAIRLY QUIET WEATHER PERIOD EXPECTED THROUGH MIDWEEK THEN WE SEE
A RATHER VIGOROUS UPPER LOW DRIVING SOUTHEAST ACROSS THE WEST
COAST WEDNESDAY AS AN AMPLIFYING TROUGH MOVES ACROSS THE CENTRAL
AND NORTHERN ROCKIES. AS ADVERTISED BY THE MODELS NOW...THIS COULD
BE OUR NEXT POTENTIAL SIGNIFICANT SNOWFALL COMING IN AROUND
THANKSGIVING DAY. WITH HOLIDAY TRAVEL EXPECTED...FOR THIS NEXT
SYSTEM WE WILL NEED TO START MESSAGING IMPACTS EARLIER THAN NORMAL
GIVEN SOME FOLKS WILL START THEIR HOLIDAY TRAVEL BY EARLY IN THE
WEEK. FOR NOW BEING THIS FAR OUT...WE INTRODUCED LOW CHANCE POPS
DUE MAINLY TO POTENTIAL TIMING ISSUES AND WHERE THE STONGEST
FORCING WILL SET UP.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 525 PM MST THU NOV 19 2015
SE WYOMING TERMINALS...AVIATION CONDITIONS TO DETERIORATE AS AN
UPPER LEVEL STORM SYSTEM DRAGS A COLD FRONT THRU THE REGION. KRWL
WILL BEGIN TO SEE -SN FIRST BEGINNING AS EARLY AS 00-04Z WITH THE
POOREST CONDITIONS EXPECTED 06-18Z. THIS SNOW WILL SPREAD INTO LAR
AND CYS ALONG THE COLD FRONT LIKELY BETWEEN 12-15Z. CONDITIONS
WILL IMPROVE LATE IN THE PERIOD AT RWL. BLSN CAN ALSO BE EXPECTED
WITH GUSTS OF 25-40 KNOTS EXPECTED. MOUNTAINS WILL BE OBSCURED
BEGINNING THIS EVENING THRU FRIDAY.
WRN NEBRASKA PANHANDLE TERMINALS. AVIATION CONDITIONS WILL
DETERIORATE AFTER 10Z AS AN UPPER LEVEL STORM SYSTEM DRAGS A COLD
FRONT THRU THE REGION. SNOW WILL BEGIN TO FALL AT KCDR...KAIA AND
KBFF 10-13Z. CONDITIONS WILL THE POOREST AT KCDR WHERE SEVERAL
INCHES OF SNOW IS EXPECTED TO FALL. KSNY WILL BE THE OUTLIER WHERE
CONDITIONS WILL BE VFR THRU THE PERIOD ASIDE FROM SOME VCSH AFTER
15Z.
&&
.FIRE WEATHER...
ISSUED AT 347 AM MST THU NOV 19 2015
NO CONCERNS EXPECTED BASED ON HUMIDITIES AND WINDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 11 PM MST FRIDAY FOR WYZ110-112-114.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST
FRIDAY FOR WYZ101-102.
HIGH WIND WARNING UNTIL 5 AM MST FRIDAY FOR WYZ116-117.
WINTER WEATHER ADVISORY UNTIL 11 PM MST FRIDAY FOR WYZ103.
NE...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST
FRIDAY FOR NEZ002-095.
&&
SHORT TERM...CLH
LONG TERM...JG
AVIATION...CAH
FIRE WEATHER...RUBINHazardous weather outlook, Nov 19, 4:38 AM MST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
438 AM MST THU NOV 19 2015
WYZ101>119-201145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
438 AM MST THU NOV 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AFTERNOON THROUGH
FRIDAY EVENING FOR THE SNOWY AND SIERRA MADRE RANGES WHERE
6 TO 12 INCHES OF SNOW WILL FALL...WITH LOCALLY HIGHER AMOUNTS
ON THE SNOWY RANGE PEAKS. EXPECT AREAS OF BLOWING SNOW AND
VISIBILITIES NEAR ZERO AT TIMES.
A HIGH WIND WARNING IS IN EFFECT FROM 5 PM TODAY TO 5 AM FRIDAY
FOR THE NORTH SNOWY RANGE FOOTHILLS AND SOUTH LARAMIE RANGE AND
FOOTHILLS FOR WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
TO 65 MPH...INCLUDING ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN AND WHITAKER.
ELSEWHERE...THERE WILL BE A CHANCE OF LIGHT SNOW TONIGHT WITH
SOME LOCALLY HIGHER ACCUMULATIONS OVER CONVERSE AND NIOBRARA
COUNTIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-201145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
438 AM MST THU NOV 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
A CHANCE OF LIGHT SNOW EXISTS TONIGHT...MAINLY NORTH OF A
SCOTTSBLUFF AND ALLIANCE LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUBIN
Winter Weather, North Sioux
- When
- November 19, 9:00 PM MST to November 20, 9:00 PM MST
- Where
- North Sioux forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
Three inches of snow was reported at Harrison.
Winter Weather, Dawes
- When
- November 19, 9:00 PM MST to November 20, 9:00 PM MST
- Where
- Dawes forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
Four to six inches was reported at Crawford.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wyoming, November 19 to 20, 20157 events
- Marine High Wind in Lake Superior, November 19 to 20, 201552 kt wind · 5 events
- Heavy Snow and High Wind in Alaska, November 19 to 20, 201576 kt wind · 4 events
- Winter Weather in Wyoming, November 19 to 20, 20154 events
- Flooding in Virginia, November 19, 20153 events
- Flash Flood and Debris Flow in North Carolina, November 19, 20152 events
- Winter Weather in Colorado, November 19 to 20, 20152 events
- High Wind in Oregon, November 19, 20151 event
- Flood in North Carolina, November 19, 20151 event
- Winter Storm in Montana, November 19 to 20, 20151 event
- Winter Storm in Wyoming, November 19 to 20, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607102, 607103.